U.S. doctors online nowAsk doctors free
A member asked:

Can sertain medications cause abnormal ana and sed rate?

2 doctor answers7 doctors weighed in
Dr. Ralph Morgan Lewis
Family Medicine 38 years experience
Yes: Hydralazine, isoniazid, procainamide, & several anticonvulsants can produce false + ANA ; zocor (simvastatin) & other "statins" (hmg-coa reductase inhibitors) can elevate esr. Fortunately there are other tests that can confirm or refute a positive ANA or elevated esr. Be sure to tell your doc all the meds & supplements you are taking.
Dr. John Goldman
Rheumatology 55 years experience
Yes but: Certain medications can cause a + ana. It may cause an elevated sed rate if it also cause inflammation such as a drug induced lupus syndrome. The + ANA is not specific for lupus as we see many people with a positive ANA who do not have lupus but some other medical problem or have had a allergic reaction to a medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 28, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.